| Model Number |
SPECIFIC DEVICE NOT REPORTED |
| Medical Device Problem Codes |
Naturally Worn (2988); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/27/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6) 2019.The device has not been explanted.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
Additional Manufacturer Narrative
Manufacturer narrative: the reason for the reported event cannot be confirmed from the information provided but may be related to inclusion of the polyethylene in the packaging recall.Potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.